MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4063 STIMULATION LEAD

INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4063 STIMULATION LEAD
Model Number 4063
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 08/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Likely case of temporary neuropraxia caused by manipulation of the nerve during the implant procedure.This is a known risk of the implant procedure.The physician has postponed the activation of the patient's system by 3 weeks to allow more time for the nerve to heal from the implant procedure.Previously submitted on 30 aug 2016.Receipt received from fda 30 aug 2016.Resubmitting per fda request.
 
Event or Problem Description
At the patient activation, there was visible unilateral tongue atrophy, patient says it's been improving since implant.She was also lisping and having problems swallowing immediately post implant, but that is now resolved.Activation had high functional thresholds with minimal tongue movement.This is possibly a case of temporary neuropraxia from the implant procedure, which is an expected event.Activation of patient's therapy was postponed to allow additional time for their hypoglossal nerve to heal from the implant procedure.

Brand Name
INSPIRE MODEL 4063 STIMULATION LEAD
Common Device Name
INSPIRE MODEL 4063 STIMULATION LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS
5500 wayzata blvd.
suite 1600
golden valley MN 55416
Manufacturer (Section G)
INSPIRE MEDICAL SYSTEMS
5500 wayzata blvd.
suite 1600
golden valley MN 55416
Manufacturer Contact
joel aaberg
5500 wayzata blvd.
suite 1600
golden valley, MN 55416
7632057970
MDR Report Key6271655
Report Number3007666314-2016-00008
Device Sequence Number2719646
Product Code MNQ
UDI-Device Identifier00855728005017
UDI-Public00855728005017
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4063
Device Catalogue Number4063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date01/23/2017
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale